You are here:

Thyroid Problems/synthyroid replacement and post menopausal bleeding

Advertisement


Question
Hi Dr. Kulkarni,
can too much synthyroid hormone replacement therapy for hypothyroidism lead to post menopausal spotting/bleeding? TSH is .235.  Also, can stress with lack of sleep lead to this as well? platelet count is also 134,000 with some large normal functioning platelets, CBC with diff otherwise normal.

thank you for your time.

Best,

Sherry, neurologist

Answer
Sherry,
Yes over dosage of thyroxine can present with postmenopausal bleeding. In my opiniom TSH of .235 is an aggressive and overambitious way of treatment. A value of 2-3 needs to be achieved after titrating the dose. Platelet count though is on lower side still isn't alarming. Both physical and emotional stress, anxiety disorders can present with postmenopausal bleeding. But I recommend ruling out other etiology. Because thyroxine treated patients tend to develop endometrial polyps often. If you need any other info or research papers in this regard you can contact me anytime via ugetshri.udayanidhi@gmail.com

Thanking you!

Thyroid Problems

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr.Shrinidhi Kulkarni

Expertise

Dont hesitate to ask your health related queries. 24 X 7 ready to provide solutions to your health concerns. All questions are welcome ! Speciallly Endocrinology.

Experience

Working as a Doctor in Primary Health care Centre.

Organizations
KIMS, Bangalore

Education/Credentials
MBBS, Intership in Internal Medicine

©2016 About.com. All rights reserved.